Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 159, NWS Fort Worth, TX

June 2, 2016Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 2, 2016, 3:32 PM CDT for Hunt County, Texas. It took effect at Jun 2, 2016, 5:26 PM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2016, 3:32 PM CDT (20:32 UTC)
In effect from
Jun 2, 2016, 5:26 PM CDT
Expired
Jun 4, 2016, 4:25 PM CDT
In force
47 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 1:17 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 2, 1:17 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
117 PM CDT THU JUN 2 2016

.AVIATION...
18 UTC TAF Cycle

Concerns...Thunder potential and MVFR ceilings.

For the Metroplex TAF sites...Scattered convection is expected to
continue to move in from the east as the subtle meso-low
continues to pull westward. Instability is a bit on the low side
with a very moist profile, which suggests that lightning strikes
should be very isolated. Regardless, will carry a TEMPO group for
TSRA through the early afternoon hours with the main concern
being poor visibility. Thereafter--- the main upper low should
gradually fill and even sag southward. This should result in a
wind shift from the east to the north. Timing of this is
uncertain, so for now will prevail variable winds through the
overnight hours and into Friday morning. Thereafter, south winds
should resume as broad surface troughing develops. Model guidance
does suggest that IFR/LIFR ceilings/visibility may develop in the
evening and overnight hours---but given the expected threat for
showers, sub-cloud base mixing may result in only MVFR ceilings.
If precip does not develop as currently thought, then LIFR/IFR may
develop.

For the Waco TAF site...Slightly better flying conditions are
expected here as drier air lifts northward at least through the
early to mid afternoon hours. There will be the potential for
additional shower development this afternoon as precipitation
develops on the backside of the surface low. MVFR ceilings are
still expected to previal through much of the TAF cycle with VCSH
expected at times.

Bain

&&

.UPDATE...
After a much needed reprieve from heavy rainfall yesterday,
widespread rains are impacting much of the region this morning,
and will continue to do so for the remainder of the day and into
the overnight hours. Moisture channel imagery shows a vigorous
upper-level low just about over Del Rio, Texas with the
associated trough axis now beginning to take on a more neutral
tilt. Strong upper-level divergence associated with the
encroaching low has fostered an expansive area of moderate to
embedded heavy rainfall which continues to move into North Central
Texas.

This area of rainfall will continue to march northward through
the remainder of the morning and will impact the Metroplex
shortly. Precipitation amounts have been on the order of one half
to one inch, with some isolated amounts in excess of 2 inches over
the past three hours. With our saturated soils, this is all it's
taking to cause flooding issues.

As the upper level low gradually tracks eastward, the main
precip shield should begin to pivot towards the west, which means
that many locations in our CWA will remain under the gun for
continued bouts of rainfall through the day. Overnight, there are
still hints from model guidance of a consolidating warm core low
impacting a portion of our region, but pinning its ultimate
location down is not possible at this time. The important point
here is that these types of nocturnally-enhanced systems can be
exceptional rainfall producers over a highly localized area--and
isolated rainfall amounts in excess of six inches are not out of
the question.

Finally, current indications are that flooding rains may linger
longer than initially anticipated across our central and western
zones, and for this reason we have extended the Flash Flood Watch
to cover all of North and Central Texas until 1 PM tomorrow.

Carlaw

&&

.PREV DISCUSSION... /ISSUED 704 AM CDT THU JUN 2 2016/
The approach of an upper level low and a weak front have created
bouts with showers and a plethora of cloud layers across North and
Central Texas. It seemed that ceilings were holding out in the
MVFR category for the entire shift, until in the past half hour
when sites in the Metroplex suddenly began reporting IFR. So we
will indicate IFR cigs during the morning hours with improvement
back to MVFR by mid day. Meanwhile, the weak winds along the
front have already begun to back to a more northeasterly
direction, and should become due north this evening with speeds
remaining well below 10 KT. Thunderstorms will become more likely
this afternoon as the upper low encroaches on Central TX during
peak heating hours. Storms should decrease in coverage late this
evening, though isolated activity will continue overnight.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  67  78  68  85 / 100  80  60  50  50
Waco                79  66  78  65  82 / 100  70  60  50  50
Paris               77  66  76  67  80 / 100  80  70  50  50
Denton              78  65  76  65  84 /  90  70  60  40  40
McKinney            78  66  77  66  82 /  90  80  70  50  40
Dallas              80  68  78  68  84 / 100  80  60  50  50
Terrell             79  67  77  67  82 / 100  80  70  50  50
Corsicana           78  68  77  68  81 / 100  80  70  50  60
Temple              77  66  77  65  81 / 100  70  60  50  60
Mineral Wells       78  65  76  65  83 / 100  70  60  40  40

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch through Friday afternoon for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

15/90
Hazardous weather outlook, Jun 2, 3:24 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT THU JUN 2 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT ACROSS THE ENTIRE AREA. HEAVY RAINFALL WILL BE THE PRIMARY
WEATHER THREAT...AND DUE TO VERY SATURATED SOILS...FLASH FLOODING
AND RIVER FLOODING IS LIKELY. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS THROUGH MIDDAY FRIDAY.
THE AREA ALONG AND WEST OF I-35 IS WHERE RAIN MAY BECOME HEAVIEST
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH SATURDAY...BEFORE ENDING FROM NORTH TO SOUTH
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO
RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.

In the hours before

Local storm report, Jun 2, 1:30 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      CLEBURNE                32.35N  97.40W
06/02/2016                   JOHNSON            TX   LAW ENFORCEMENT

            CLEBURNE EOC REPORTED HOMES TAKING ON WATER. JOHNSON
            COUNTY EMC REPORTED SEVERAL COUNTY ROADS CLOSED.
Local storm report, Jun 2, 2:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      10 SW HAMILTON          31.60N  98.24W
06/02/2016                   HAMILTON           TX   LAW ENFORCEMENT

            HAMILTON COUNTY SO REPORTED WATER GETTING INTO ONE HOME
            IN SOUTHERN HAMILTON COUNTY
Local storm report, Jun 2, 2:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      2 SW CLEBURNE           32.33N  97.42W
06/02/2016                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ION OLD FOAMY ROAD...SOUTH OF CLEBURNE
Local storm report, Jun 2, 2:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TYPO
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      2 SW CLEBURNE           32.33N  97.42W
06/02/2016                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ON OLD FOAMY ROAD...SOUTH OF CLEBURNE
Local storm report, Jun 2, 2:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     FLASH FLOOD      3 SE GAINESVILLE        33.60N  97.11W
06/02/2016                   COOKE              TX   EMERGENCY MNGR

            SEVERAL ROADS WITH A FOOT OF WATER OVER THE ROADS FROM
            GAINESVILLE TO THE SOUTHEAST PART OF THE COUNTY
Local storm report, Jun 2, 3:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      2 N CISCO               32.41N  98.97W
06/02/2016                   EASTLAND           TX   LAW ENFORCEMENT

            COUNTY ROAD 561 IS CLOSED DUE TO HIGH WATER. OTHER ROADS
            CLOSED AROUND LAKE CISCO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:30 PM CDTAreal Flood AdvisoryFWDHood2 hr
Jun 1, 7:34 PM CDTAreal Flood AdvisoryFWDBell, Falls116 min
Jun 1, 8:14 PM CDTFlash Flood WarningFWDHood2 hr
Jun 1, 8:25 PM CDTSpecial Weather StatementFWDHill65 min
Jun 1, 8:31 PM CDTRiver Flood WarningFWDDenton4 days
Jun 1, 8:32 PM CDTSpecial Weather StatementFWDHood58 min
Jun 1, 9:39 PM CDTSpecial Weather StatementFWDJohnson51 min
Jun 1, 10:12 PM CDTAreal Flood WarningFWDHood3 hr
Jun 1, 10:35 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 1, 11:09 PM CDTFlash Flood WarningFWDMontague111 min
Jun 2, 12:51 AM CDTFlash Flood WarningFWDMontague6 hr
Jun 2, 1:11 AM CDTAreal Flood WarningFWDHood9 hr
Jun 2, 1:36 AM CDTFlash Flood WarningFWDJack, Young4 hr
Jun 2, 2:40 AM CDTAreal Flood AdvisoryFWDDenton3 hr
Jun 2, 3:51 AM CDTFlash Flood WarningFWDCooke, Montague6 hr
Jun 2, 4:16 AM CDTRiver Flood WarningFWDLeon, Robertson7 days
Jun 2, 5:56 AM CDTAreal Flood WarningFWDJack, Young6 hr
Jun 2, 6:18 AM CDTAreal Flood AdvisoryFWDDenton, Wise4 hr
Jun 2, 6:45 AM CDTFlash Flood WarningFWDMontague3 hr
Jun 2, 7:18 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
Jun 2, 7:31 AM CDTAreal Flood AdvisoryFWDBell, Falls, Milam4 hr
Jun 2, 8:42 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Jun 2, 8:47 AM CDTFlash Flood WarningFWDBell3 hr
Jun 2, 9:26 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton4 hr
Jun 2, 9:43 AM CDTAreal Flood AdvisoryFWDComanche, Mills3 hr
Jun 2, 9:50 AM CDTFlash Flood WarningFWDComanche, Hamilton5 hr
Jun 2, 10:03 AM CDTFlash Flood WarningFWDMcLennan3 hr
Jun 2, 10:10 AM CDTAreal Flood AdvisoryFWDLimestone3 hr
Jun 2, 10:15 AM CDTAreal Flood WarningFWDHood3 hr
Jun 2, 10:24 AM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell9 days
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell29 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDLimestone52 hr
Jun 2, 10:52 AM CDTAreal Flood AdvisoryFWDErath, Somervell3 hr
Jun 2, 11:18 AM CDTFlash Flood WarningFWDErath, Hood, Somervell6 hr
Jun 2, 11:37 AM CDTAreal Flood AdvisoryFWDFreestone, Navarro3 hr
Jun 2, 11:40 AM CDTAreal Flood WarningFWDBell3 hr
Jun 2, 12:35 PM CDTFlash Flood WarningFWDJohnson11 hr
Jun 2, 1:00 PM CDTFlash Flood WarningFWDEastland6 hr
Jun 2, 1:14 PM CDTAreal Flood AdvisoryFWDHill, Limestone, Navarro3 hr
Jun 2, 1:47 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jun 2, 1:52 PM CDTFlash Flood WarningFWDCooke, Grayson6 hr
Jun 2, 1:58 PM CDTRiver Flood WarningFWDSomervell24 hr
Jun 2, 1:59 PM CDTAreal Flood AdvisoryFWDDenton4 hr
Jun 2, 2:39 PM CDTFlash Flood WarningFWDDallas6 hr
Jun 2, 2:42 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 2, 2:48 PM CDTAreal Flood WarningFWDComanche, Hamilton3 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDBosque25 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDComanche47 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDMilam47 hr
Jun 2, 3:06 PM CDTRiver Flood WarningFWDStephens42 hr
Jun 2, 3:11 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDNavarro3 days
Jun 2, 3:22 PM CDTRiver Flood WarningFWDWise40 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDallas22 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDCollin49 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDenton22 hr
Jun 2, 3:32 PM CDTAreal Flood AdvisoryFWDParker, Wise3 hr
Jun 2, 3:50 PM CDTFlash Flood WarningFWDParker3 hr
Jun 2, 4:25 PM CDTAreal Flood AdvisoryFWDJack3 hr
Jun 2, 5:17 PM CDTFlash Flood WarningFWDHood3 hr
Jun 2, 5:37 PM CDTAreal Flood WarningFWDErath, Somervell3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.